• 55.1k views

Management of Acute Upper GI Bleed​

With a mortality rate of 2-10%, upper gastrointestinal bleeding (UIB) is a frequent medical emergency. Patients who have been determined to have a very low risk of dying or needing an intervention can be treated as outpatients. Red cell transfusion at a hemoglobin level of 70–80 g/L and intravenous fluids as needed for resuscitation are advised for all other patients. Proton pump inhibitors (PPIs) and the prokinetic drug erythromycin may be delivered when resuscitation is started, with antibiotics and vasoactive medications advised in patients with cirrhosis. Endoscopy should be performed within 24 hours, with early endoscopy being explored in high-risk patients, such as those with hemodynamic instability, following resuscitation. 

About the Speaker

Dr. PRITHVI PRIYADARSHINI SHIVALINGAIAH Profile Image

Dr. PRITHVI PRIYADARSHINI SHIVALINGAIAH

MBBS,MD,DNB DM, Gastroenterology in CMC Hospital Dubai

Upcoming Case Discussions

Leave a Comment

Your email address will not be published.

Author Post

authorimage

Impact

+

Talks

+

webinar

+

no.of registrations

One liner about speaker

Why is speaker relevant?

Dr. PRITHVI PRIYADARSHINI SHIVALINGAIAH's Talks on Assimilate

webinar
Dr. PRITHVI PRIYADARSHINI SHIVALINGAIAH
  • 25th-October-2022, TIME : 4:00PM - 5:30PM GST
  • 0

With a mortality rate of 2-10%, upper gastrointestinal bleeding (UIB) is a frequent medical emergency. Patients who have been determined to have a very low risk of dying or needing an intervention can be treated as outpatients. Red cell transfusion at a hemoglobin level of 70–80 g/L and intravenous fluids as needed for resuscitation are advised for all other patients. Proton pump inhibitors (PPIs) and the prokinetic drug erythromycin may be delivered when resuscitation is started, with antibiotics and vasoactive medications advised in patients with cirrhosis. Endoscopy should be performed within 24 hours, with early endoscopy being explored in high-risk patients, such as those with hemodynamic instability, following resuscitation.